MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. DORADO PTA BALLOON DILATATION CATHETER
Catalog Number DR135710
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that post procedure and upon removal from the introducer sheath, the pta balloon fibers were allegedly found to be unraveled.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Visual/microscopic inspection: the balloon size for this product is printed on the balloon hub of the catheter and identified the returned sample as an 7 mm x 10 cm balloon.Unraveled circumferential fibers were identified 1.4 cm from the distal tip.The balloon appeared to have been previously inflated.No anomalies were noted to the device.Functional/performance evaluation: the patency of the guidewire lumen was tested using an in-house 0.035¿ guidewire, and it passed without issue.The balloon was then inflated with water using an in-house inflation device.The balloon was inflated to nominal, and then deflated.The same test was performed twice more, yielding the same results.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the sample was returned.Based on the returned sample condition, the investigation is confirmed for unraveled fibers.The balloon was inflated within a stent and in a severely calcified lesion, so there may have been an interaction between the stent and balloon which contributed to the unraveled fibers.The definitive root cause could not be determined based upon the available information.It is unknown if patient and/or procedural issues contributed to the reported event.Labeling review: the current ifu (instructions for use) states: warnings: when the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Applying excessive force to the catheter can result in tip breakage or balloon separation.Balloon reinsertion: precaution: prior to re-insertion through the introducer sheath, the balloon should be wiped clean with gauze, rinsed with sterile normal saline, and refolded with the balloon re-wrap tool.Balloon re-wrapping should only occur while the balloon catheter is supported with a guidewire or stylet.Advance the balloon catheter over the pre-positioned guidewire to the introduction site and through the introducer sheath.If resistance is encountered, replace the previously used balloon catheter with a new balloon.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
DORADO PTA BALLOON DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6415671
Report Number2020394-2017-00210
Device Sequence Number30770
Product Code DQY
UDI-Device Identifier00801741059117
UDI-Public(01)00801741059117(17)190531(10)93RA0248
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue NumberDR135710
Device Lot Number93RA0248
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/22/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/17/2017
Supplement Report FDA Received Date04/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight84